MAUDE Adverse Event Report: SYMMETRY SURGICAL INC CLASSIC PLUS; NEEDLE HOLDER

SYMMETRY SURGICAL INC CLASSIC PLUS; NEEDLE HOLDER
Model Number 36-2018
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
A needle holder insert broke during a surgical procedure into several pieces.The breakage was not noticed until the instrument made it to central processing.An x-ray was conducted on the patient and determined that pieces of the insert were left in the patient.The facility determined they did not need to re-open the patient to retrieve the pieces at this time.The needle holder had been repaired by a third-party repair facility.

Brand Name
CLASSIC PLUS
Common Device Name
NEEDLE HOLDER
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key7815150
Report Number3007208013-2018-00018
Device Sequence Number1510862
Product Code HXK
UDI-Device Identifier00887482009727
UDI-Public00887482009727
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number36-2018
Device Catalogue Number36-2018
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2018
Initial Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1